neutropenic Alex's online moblog

by neutropenicalex

user profile | dashboard | neutropenicalex maps

Hello friends. This is My "moblog". I will try to update it everyday, from my lovely hospital bed.
keep updated :) and feel free to e-mail me at aj_saville@nerdshack.com. I will email you back
xxxxx

Recent visitors

Friends

More...

rss rss feed

Nose bleed

(viewed 919 times)
HelloIts the big day tomorrow, i get the new stem cells!
I'm quite excited (coz its finally getting done) but obviously nervous.this morning wasn't terribly fun. I had my first dose of cyclosporin,
which is to prevent rejection of the new cells.
It made my face go all warm like when you drink some strong alcohol,
except this went on for about 2 hours.
It also gave me a nasty headache.
I then took my morning pills, instantly got stomach cramp and throw up.
Great.
And a second after i throw up, my nose started bleeding. Hehe
The rest of the days been okMy mum brought me loads of yummy things, ice cream!, chocolate mousse,
drinking yogurt.Il update tomorrow with picture of the cells that will become my new
bone marrow! Wooo exciting huh?
Alex saville
2nd May 2006, 18:49   comments (8)

Hehe hello

(viewed 1066 times)
Hi
Its not often i blog twice in a day but wow i feel fab (and not
sarcasm!)
Most of today i felt so so awful, but now i fine, and my mouth hardly
hurts.
God best the god of nhs hardcore drugs!
The oromorph i took around 4 o'clock made me sleep pretty well for about
2 hours.
Now i feel great.I was so happy i went and gave all the nurse some ammeretto (truth is i
can't eat them or mouth will stuff off again) and a choco eatser egg,
which went down very well (they are girls... Women and chocolate go hand
in hand)My mum is guna bring in some ice cream tomorrow!!!!! It'l really help
with the mouth (and taste good) Am so excited, at last i can eat ice
cream for a reason, with no guilt.Ok here is a fun game
If you all comment with a side effect (1 please! Im not made of money.
something realistic, no limps falling off please)
I will review the list when the transplant is over and i'm well and for
every side effect i don't get sometime in the transplant i will donate a
pound to the "elimination of leukaemia fund"
Its a great charity the provide patients with fridges and televisions
(like in my room! That a god send when your coped up in a room for 6
weeks) and many other things to made leukaemia treatment barebleAlex saville
1st May 2006, 20:33   comments (9)

Cocaine mouthwash

(viewed 4245 times)
Man im in so so much pain today.
My mouth feels like i've been trying to eat hot coals. Not fun.
The nurses have given me cocaine mouthwash (yes the drug, not a
brandname). You gurgle it and it numbs your mouth, though i didn't work
for me. So the nurses gave me oromorph (morphine, in a syrup to be taken
orally). I've have oromorph before, its nasty stuff. Though today the
pain didn't stop so they gave me more cocaine mouthwash, which made me
throw up straight away.
Now the doctors are thinkin they may need to start me on morphine
injectionsSo if i don't post here for a few days you know why, i'l be in the
clouds.Alex saville
1st May 2006, 15:46   comments (6)

Red hot chillis

(viewed 767 times)
Hehe i'm watching the red hot chilli peppers live outside bbc television
centre.
Hehe i was there! A few weeks ago. Was excellent.
The last gig before bone marrow tranplant.
If your watching, look for a red beanie hat in the crowd. Thats me.
When the guitarist got cramp you can hear someone in the crowd shout
"precious", that was me too :) much to the displeasure of of die hard
fans around me.
Hehe i thought it was funny anywayAlex saville
30th Apr 2006, 19:48   comments (3)

Sunday!

(viewed 811 times)
Hi everyone is sunday.
You thought a hospital very sleeps huh? Well it does at the weekend (and
definetly on sundays)
Most of the doctors are at home today, so if you want anything done of
your in any pain they'l say "tell the consultant on the ward round"
(which take place on mondays and thursdays.Your probably thinkin, "well at least you get a nice sunday roast",
wrong, the food is exactly the same as any other day. They did do a
sunday roast about 8 months ago (but sadly no longer)This morning i had 2 units of blood (o+) and a bag of vitamin k.
Today i had my first dose of cyclophosphomide. I will now be on a
constant fluid drip for about 2 days (becuase the chemo is so toxic).
I was also given a drip of a drug i forget, but i know it is to prevent
bleeding in the bladder.I have been started on a fluid balance chart (a record of all the fluid
you drink and urinate)
And from tonight i will have to start dipsticking my urine with a
tester, to check for any presence of blood (i guess if the doctors know
its there before it is actually visible to the eye, then they can start
treating me for it.... Genius)Man i've watch 3 hours worth of ray mears bushcraft on UKTV history, and
now they have started showing ones i've already seen today, so i guess
its time to give that a rest.If only i loved snooker i would be in heaven, as the final is on today
and i could watch all 33 frames of it (probably keep me going into the
evening)Its "caribbean jerk chicken, with rice and pea" for dinner, don't get to
excited tho, its basically a ready meal. But its one of the hospitals
better "dishes"
i'm give country vegetables a missAlex saville
30th Apr 2006, 17:53   comments (3)

Campath puffy face

(viewed 863 times)
Hey ehy everyone.
U like my mildly puffy face, caused by a lil bit of reaction to the
campath (same drug that made me throw up yesterday)
My skin is all itchy. So the nurse is giving me hydrocoroltisome and
piriton at this very moment, (steroids and anti-histamine) which make u
feel a lil bit drunk, which is nice. It should stop me itching.
The nurse is just putting up my 5pm busolfine (chemo). i haven't had any
problem with busolfine.
Im due another one at 11pm!Then tomorrow it gets really exciting! Hehe when i say exciting i
actually mean, nasty drugs with nasty side effects. Hehe but side
effects are exciting aren't they?
Hehe tomorrow i start cyclophosphomide (one hell of a word) which is a
high dose chemo, where i will hav to be constantly hydrated before and
after (probably all day, so will be pissing the whole time)One of the side effects of cyclophosphomide is bleeding in the bladder,
so i'll probably piss blood (thats exciting?) hehe but side effects
aren't to abd if you know they are going to happen.Alex saville
29th Apr 2006, 17:16   comments (7)

Oxygen mask

(viewed 1064 times)
I'm wearing an oxygen mask because my oxygen saturation is a little low
(94% as opposed to 100%) nothing very serious, but might aswell be
100%?I said earlier about what chemo i was having today.
I had 3 bags of busolfine (at 5am, 11am and 5pm) i still have one bag
left at 11pm.
I've had 1 bag of vitamin K (which is involved in the clotting of the
blood) they give this to new born babies.
Then i had a bag of campath (an antibody, invented in cambridge
university, note the "cam")
I had the bag and got the shivers as expected, but was also sick 3
times, and got diareahea (not terribly fun, but ok)
I feel alot better now (hehe and i'm starting to feel a little hungry,
probably because i was feeling to sick for dinner, and i throw up
lunch)Hehe anyway, i'm feeling alright.
Chemo starts at 5am again (same as today, though hopefully i won't react
to the campath tomorrow)See u guysAlex saville
28th Apr 2006, 20:48   comments (8)

My new video camera!!

(viewed 832 times)
The people from City hospital came and interviewed me infront of the
camera about my life, and how leukaemia has changed it.
Then we went to my radiotherapy session, which the cameraman film them
setting it up (and now i realise that was in boxer shorts, bugger, on
day time tele)
Hehe then the cameraman gave me a camera and 12 videotapes to record my
own video diary which will probably be on city hospital, and if its not
i still get a video of my diary! So not bad.
I'm now in kings college hospital, derick mitchell unit room 7. Its so
huge. Fridge, sink, tv and a big ensuite toilet (which is especially big
because its a disabled one?) so pretty chuft really. This will be my
home for the next 6 weeks?My chemotherapy starts at 5am, not very much looking forward to that.
But sooner it starts sooner it ends i guess.
This is where it starts getting hard.The radiographer in charge of my treatment at guys hospital (a lovely
woman, and i'm not just saying that because she may be reading this) may
be able to organise a charity grant funded holiday for me to bournemouth
or brighton or somewhere. So nice. Man im guna need a holiday after
this.
But then i think i can get some normality back into my life.Am guna go do my first video diary message :)
Thankyou guys for reading my blog and for the support. There will be
many more updates to come, so don't run away.Alex saville
27th Apr 2006, 22:46   comments (4)